Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2014, 7:58 PM MDT for Doña Ana County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2014, 7:58 PM MDT (01:58 UTC)
- Expired
- Aug 13, 2014, 10:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 106 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WGUS54 KEPZ 140158 FFWEPZ NMC013-140400- /O.NEW.KEPZ.FF.W.0040.140814T0158Z-140814T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 758 PM MDT WED AUG 13 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 1000 PM MDT * AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... HATCH... PLACITAS... PLACITAS IN DONA ANA COUNTY... SALEM... GARFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE. LOW WATER CROSSINGS ARE DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3278 10718 3265 10711 3262 10729 3277 10729 $$ PARK
1 follow-up statement
887 WGUS74 KEPZ 140356 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 956 PM MDT WED AUG 13 2014 NMC013-140407- /O.EXP.KEPZ.FF.W.0040.000000T0000Z-140814T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 956 PM MDT WED AUG 13 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN DONA ANA COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM MDT... SOME RUNOFF FROM PREVIOUS HEAVY RAIN MAY STILL FLOW ACROSS SOME LOW WATER CROSSINGS AND SOME PONDING OF WATER MAY STILL STAND IN LOW LYING AREAS. HOWEVER THE RAIN HAS MOVED OUT OF THE AREA AND ARROYOS OR STREAMS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. INCREASED FLOW IN THE RIO GRANDE MAY ALSO BE WORKING SOUTH TOWARD HATCH AND RADIUM SPRINGS...WITH MINOR FLOODING ALONG THE RIVER BANKS THROUGH THE NIGHT. IF YOU ENCOUNTER ANY REMAINING FLOOD WATERS DO NOT ATTEMPT TO CROSS...ALLOW MORE TIME FOR THEM TO RECEDE FURTHER BEFORE CHANCING YOUR LIFE. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3278 10718 3265 10711 3262 10729 3277 10729 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:29 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 3:29 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 PM MDT WED AUG 13 2014 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT AND AGAIN ON THURSDAY AND FRIDAY AS THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. SOME OF THESE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL AND LOCAL FLOODING. BY SATURDAY AND SUNDAY THE DEEPER MOISTURE WILL HAVE DRIFTED EAST AND SOUTH OF THE BORDERLAND TO DECREASE THUNDERSTORM COVERAGE AND INTENSITY. HOWEVER LOWER LEVEL MOISTURE WILL PERSIST SO ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY THEN WARM BACK ABOVE NORMAL SATURDAY AND BEYOND. && .DISCUSSION... THUNDERSTORMS AND HEAVY RAIN/FLASH FLOOD POTENTIAL TO CONTINUE TONIGHT. DEEP TROPICAL PLUME CONTINUES OVER THE CWA. DEVELOPING UPPER LOW OVER CENTRAL ARIZONA WILL DRIVE THIS PLUME OVER THE NEXT 72 HOURS. STILL EXPECTING TROUGH EXTENDING SOUTHEAST FROM THIS LOW TO HELP TRIGGER THUNDERSTORMS AND LOCAL FLOODING OVER THE WESTERN CWA...THOUGH AREAS TO THE EAST CERTAINLY NOT IMMUNE TO LOCAL FLOODING TONIGHT. PW'S HAVE DIMINISHED EVER SO SLIGHTLY BUT REMAIN AT AROUND 1.3" TO 1.5"...AND DON'T REALLY START SIGNIFICANTLY DIMINISHING UNTIL SATURDAY. THEREFORE EXPECT SCT-NMRS THUNDERSTORM COVERAGE THROUGH FRIDAY NIGHT WITH SOME FLOOD POTENTIAL CONTINUING. UPPER HIGH RE-CENTERING OVER EASTERN NEW MEXICO AND THEN DRIFTING SOUTH OVER NORTHERN MEXICO AND SOUTHERN NEW MEXICO THURSDAY AND FRIDAY. THIS WILL ALLOW UPPER LOW OVER ARIZONA TO RIDE UP OVER THE HIGH AND INTO THE NORTHERN PLAINS BY FRIDAY. MOISTURE PLUME DISTORTS IN SHAPE WITHIN DEFORMATION ZONE UNDERNEATH THE UPPER HIGH. FINALLY BY SATURDAY THE UPPER HIGH IS ABLE TO SHIFT BACK NORTH OVER NEW MEXICO AND ARIZONA. THIS WILL SHIFT THE PLUME AND DEFORMATION ZONE EAST AND SOUTH OF THE CWA. GFS CONTINUES TO SHOW SIGNIFICANT DECREASE IN PW'S...DOWN TO .8" TO 1.1" SATURDAY AND REMAINING THAT WAY THROUGH THE END OF FORECAST PERIOD. ECMWF SHOWING THIS TREND ALSO...SO DOWNGRADE TO ISOLATED THUNDERSTORMS AFTER SATURDAY LOOKS GOOD. ALONG WITH THAT...THE FLOODING POTENTIAL SHOULD GREATLY DIMINISH. TEMPERATURES BELOW NORMAL THROUGH FRIDAY AND THEN WARMING BACK TO ABOVE NORMAL FOR THE WEEKEND. && .AVIATION...VALID 14/00Z - 15/00Z... UPPER RIDGE AXIS JUST TO THE E OF OUR CWA IS INTERACTING WITH A TROUGH OF LOW PRESSURE OVER THE WESTERN U.S. AND IS CHANNELING IN SUBTROPICAL MOISTURE NORTHWARD INTO OUR AREA ESPLY WEST OF THE RIO GRANDE. GNLY THRU PD SCT - BKN 50-080 SCT-BKN 100-140 SCT-BKN 200-250. SCT AREAS VRB25G35KT 3SM TSRA BKN040SB OVC100. ISOLD MVFR/IFR VRB30G30KT 1SM +TSRA BKN020 OVC050 ESPLY BETWEEN 00Z-09Z. TS MOVMT GNLY N 5-10 MPH. && .FIRE WEATHER... NOT MUCH CHANGE IN THE OVERALL PATTERN WITH A MOIST UNSTABLE AIR MASS IN PLACE. THIS WILL CONTINUE TO PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW MORE NUMEROUS IN THE GILA REGION. AGAIN MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE QUITE POSSIBLE. HIGH PRESSURE ALOFT WILL BECOME MOREL DOMINANT OVER THE REGION BY FRIDAY INTO THE WEEKEND WHICH IN TURN WILL MEAN SOMEWHAT LESS THUNDERSTORM ACTIVITY IN AREAL EXTENT AND INTENSITY. TEMPERATURES WILL ALSO INCREASE A FEW DEGREES ABOVE NORMAL BY THE WEEKEND. OVERALL...ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS SHOULD CONTINUE INTO NEXT WEEK. MIN RH WILL RUN GENERA LY 35% TO 45% LOWLANDS AND 45% TO 55% HIGHLANDS WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 90 73 93 74 / 40 30 30 20 30 SIERRA BLANCA 64 87 68 91 68 / 30 20 20 10 20 LAS CRUCES 68 88 70 91 70 / 50 30 30 30 30 ALAMOGORDO 68 87 68 93 69 / 40 30 30 30 30 CLOUDCROFT 51 65 52 72 54 / 40 50 30 40 30 TRUTH OR CONSEQUENCES 69 88 69 90 69 / 70 40 40 30 30 SILVER CITY 63 81 64 86 64 / 70 50 40 40 30 DEMING 68 89 69 91 69 / 70 40 40 30 30 LORDSBURG 67 89 69 90 68 / 70 40 40 30 30 WEST EL PASO METRO 70 91 73 95 73 / 40 30 30 20 30 DELL CITY 67 92 69 94 68 / 30 20 20 20 20 FORT HANCOCK 71 93 74 95 73 / 30 20 20 20 20 LOMA LINDA 67 84 68 89 72 / 40 20 20 20 30 FABENS 70 91 72 95 72 / 40 20 20 20 30 SANTA TERESA 70 89 72 91 71 / 40 30 30 20 30 WHITE SANDS HQ 69 89 70 94 71 / 40 30 30 20 30 JORNADA RANGE 66 91 68 93 68 / 50 30 30 30 30 HATCH 67 90 68 92 69 / 60 30 40 30 30 COLUMBUS 69 86 71 90 70 / 60 30 40 30 30 OROGRANDE 68 89 70 94 71 / 40 30 30 20 30 MAYHILL 56 73 58 79 60 / 30 50 30 40 40 MESCALERO 56 75 58 81 59 / 40 50 30 40 30 TIMBERON 56 73 57 81 58 / 30 50 30 40 30 WINSTON 60 76 60 82 61 / 70 50 40 40 40 HILLSBORO 64 80 64 87 66 / 70 40 40 40 30 SPACEPORT 67 87 68 91 69 / 60 30 30 30 30 LAKE ROBERTS 59 79 61 82 62 / 70 60 40 50 40 HURLEY 64 83 65 85 66 / 70 40 40 30 30 CLIFF 64 83 63 90 63 / 70 50 40 40 30 MULE CREEK 61 80 60 86 61 / 70 50 40 40 30 FAYWOOD 64 81 65 88 66 / 70 40 40 30 30 ANIMAS 67 87 70 88 70 / 70 40 40 30 30 HACHITA 66 89 68 93 68 / 70 40 40 30 20 ANTELOPE WELLS 64 88 66 90 66 / 70 30 40 30 30 CLOVERDALE 64 85 64 86 66 / 70 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ401>411. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Aug 13, 11:23 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1123 AM MDT WED AUG 13 2014 NMZ401>417-TXZ418>424-141700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1123 AM MDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT...WITH BEST COVERAGE WEST OF THE RIO GRANDE. WITH HIGH MOISTURE CONTENT IN THE ATMOSPHERE...LOCAL HEAVY RAINFALL AND FLOODING REMAINS A POSSIBILITY...ESPECIALLY WEST OF THE RIO GRANDE WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. WIND GUSTS OF 40 TO 50 MPH MAY OCCUR FROM A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY...ALONG THE POTENTIAL FOR HEAVY RAIN AND FLOODING. THUNDERSTORMS LESSENING IN COVERAGE AND FLOOD POTENTIAL SATURDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Aug 13, 10:20 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 115 min |
| Aug 14, 4:33 AM MDT | Flash Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 19 hr |
| Aug 14, 6:22 AM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 14, 7:04 AM MDT | Flash Flood Warning | EPZ | Hidalgo | 116 min |
| Aug 14, 9:56 AM MDT | Special Weather Statement | EPZ | Hidalgo | 49 min |
| Aug 14, 4:38 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
| Aug 14, 5:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.